• Previous Article
    $ L^1 $ estimates for oscillating integrals and their applications to semi-linear models with $ \sigma $-evolution like structural damping
  • DCDS Home
  • This Issue
  • Next Article
    On the logarithmic Keller-Segel-Fisher/KPP system
September  2019, 39(9): 5403-5429. doi: 10.3934/dcds.2019221

Stochastic homogenization for a diffusion-reaction model

1. 

Department of Mathematics & Statistics, University of Wyoming, East University Avenue, Laramie WY 82071, USA

2. 

Department of Mathematics & ISC, Texas A&M University, College Station, TX, USA

3. 

Multiscale Modeling Laboratory, North-Eastern Federal University, Yakutsk, 677980, Russia

4. 

Alexandru Ioan Cuza University of Iasi, Faculty of Economics and Business Administration, Bd. Carol I, 22, Iasi 700505, Romania

* Corresponding author

Received  November 2018 Published  May 2019

In this paper, we study stochastic homogenization of a coupled diffusion-reaction system. The diffusion-reaction system is coupled to stochastic differential equations, which govern the changes in the media properties. Though homogenization with changing media properties has been studied in previous findings, there is little research on homogenization when the media properties change due to stochastic differential equations. Such processes occur in many applications, where the changes in media properties are due to particle deposition. In the paper, we investigate the well-posedness of the nonlinear fine-grid (resolved) problem and derive limiting equations. We formulate the cell problems and derive the limiting equations, which are deterministic with nonlinear reaction terms. The limiting equations involve the invariant measures corresponding to stochastic differential equations. The obtained results can play an important role for modeling in porous media and allow the use of simplified and deterministic limiting equations.

Citation: Hakima Bessaih, Yalchin Efendiev, Razvan Florian Maris. Stochastic homogenization for a diffusion-reaction model. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 5403-5429. doi: 10.3934/dcds.2019221
References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518. doi: 10.1137/0523084. Google Scholar

[2]

H. BessaihY. Efendiev and F. Maris, Homogenization of Brinkman flows in heterogenous dynamic media, SPDE: Analysis and Computations, 3 (2015), 479-505. doi: 10.1007/s40072-015-0058-6. Google Scholar

[3]

S. Cerrai, Second Order PDE's in Finite and Infinite Dimension. A Probabilistic Approach, Lecture Notes in Mathematics, 1762. Springer-Verlag, Berlin, 2001. doi: 10.1007/b80743. Google Scholar

[4]

S. Cerrai, A Khasminskii type averaging principle for stochastic reaction-diffusion equations, Ann. Appl. Probab., 19 (2009), 899-948. doi: 10.1214/08-AAP560. Google Scholar

[5]

S. Cerrai and M. Freidlin, Averaging principle for a class of stochastic reaction-diffusion equations, Probab. Theory Related Fields, 144 (2009), 137-177. doi: 10.1007/s00440-008-0144-z. Google Scholar

[6]

G. Da Prato and J. Zabczyk, Ergodicity for Infinite-Dimensional Systems, London Mathematical Society Lecture Note Series, 229. Cambridge University Press, Cambridge, 1996. doi: 10.1017/CBO9780511662829. Google Scholar

[7]

M. Freidlin and A. Wentzell, Averaging principle for stochastic perturbations of multifrequency systems, Stochastics and Dynamics, 3 (2003), 393-408. doi: 10.1142/S0219493703000747. Google Scholar

[8]

J. Jacod and P. Protter, Probability Essentials, Universitext, Springer-Verlag, Berlin, 2000. doi: 10.1007/978-3-642-51431-9. Google Scholar

[9]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1. Google Scholar

[10]

R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis. Studies in Mathematics and its Applications 2, North-Holland Publishing Co., Amsterdam-New York, 1979. Google Scholar

[11]

K. Yosida, Functional Analysis. Reprint of the sixth (1980) edition. Classics in Mathematics, Springer-Verlag, Berlin, 1995. doi: 10.1007/978-3-642-61859-8. Google Scholar

show all references

References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518. doi: 10.1137/0523084. Google Scholar

[2]

H. BessaihY. Efendiev and F. Maris, Homogenization of Brinkman flows in heterogenous dynamic media, SPDE: Analysis and Computations, 3 (2015), 479-505. doi: 10.1007/s40072-015-0058-6. Google Scholar

[3]

S. Cerrai, Second Order PDE's in Finite and Infinite Dimension. A Probabilistic Approach, Lecture Notes in Mathematics, 1762. Springer-Verlag, Berlin, 2001. doi: 10.1007/b80743. Google Scholar

[4]

S. Cerrai, A Khasminskii type averaging principle for stochastic reaction-diffusion equations, Ann. Appl. Probab., 19 (2009), 899-948. doi: 10.1214/08-AAP560. Google Scholar

[5]

S. Cerrai and M. Freidlin, Averaging principle for a class of stochastic reaction-diffusion equations, Probab. Theory Related Fields, 144 (2009), 137-177. doi: 10.1007/s00440-008-0144-z. Google Scholar

[6]

G. Da Prato and J. Zabczyk, Ergodicity for Infinite-Dimensional Systems, London Mathematical Society Lecture Note Series, 229. Cambridge University Press, Cambridge, 1996. doi: 10.1017/CBO9780511662829. Google Scholar

[7]

M. Freidlin and A. Wentzell, Averaging principle for stochastic perturbations of multifrequency systems, Stochastics and Dynamics, 3 (2003), 393-408. doi: 10.1142/S0219493703000747. Google Scholar

[8]

J. Jacod and P. Protter, Probability Essentials, Universitext, Springer-Verlag, Berlin, 2000. doi: 10.1007/978-3-642-51431-9. Google Scholar

[9]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1. Google Scholar

[10]

R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis. Studies in Mathematics and its Applications 2, North-Holland Publishing Co., Amsterdam-New York, 1979. Google Scholar

[11]

K. Yosida, Functional Analysis. Reprint of the sixth (1980) edition. Classics in Mathematics, Springer-Verlag, Berlin, 1995. doi: 10.1007/978-3-642-61859-8. Google Scholar

[1]

Zhi Lin, Katarína Boďová, Charles R. Doering. Models & measures of mixing & effective diffusion. Discrete & Continuous Dynamical Systems - A, 2010, 28 (1) : 259-274. doi: 10.3934/dcds.2010.28.259

[2]

Markus Gahn. Multi-scale modeling of processes in porous media - coupling reaction-diffusion processes in the solid and the fluid phase and on the separating interfaces. Discrete & Continuous Dynamical Systems - B, 2019, 24 (12) : 6511-6531. doi: 10.3934/dcdsb.2019151

[3]

Hassan Khassehkhan, Messoud A. Efendiev, Hermann J. Eberl. A degenerate diffusion-reaction model of an amensalistic biofilm control system: Existence and simulation of solutions. Discrete & Continuous Dynamical Systems - B, 2009, 12 (2) : 371-388. doi: 10.3934/dcdsb.2009.12.371

[4]

Brahim Amaziane, Leonid Pankratov, Andrey Piatnitski. An improved homogenization result for immiscible compressible two-phase flow in porous media. Networks & Heterogeneous Media, 2017, 12 (1) : 147-171. doi: 10.3934/nhm.2017006

[5]

Shin-Ichiro Ei, Hiroshi Matsuzawa. The motion of a transition layer for a bistable reaction diffusion equation with heterogeneous environment. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 901-921. doi: 10.3934/dcds.2010.26.901

[6]

Vsevolod Laptev. Deterministic homogenization for media with barriers. Discrete & Continuous Dynamical Systems - S, 2015, 8 (1) : 29-44. doi: 10.3934/dcdss.2015.8.29

[7]

Matthieu Alfaro, Thomas Giletti. Varying the direction of propagation in reaction-diffusion equations in periodic media. Networks & Heterogeneous Media, 2016, 11 (3) : 369-393. doi: 10.3934/nhm.2016001

[8]

Lidong Wang, Xiang Wang, Fengchun Lei, Heng Liu. Mixing invariant extremal distributional chaos. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6533-6538. doi: 10.3934/dcds.2016082

[9]

Mario Ohlberger, Ben Schweizer. Modelling of interfaces in unsaturated porous media. Conference Publications, 2007, 2007 (Special) : 794-803. doi: 10.3934/proc.2007.2007.794

[10]

Alexander Mielke, Sina Reichelt, Marita Thomas. Two-scale homogenization of nonlinear reaction-diffusion systems with slow diffusion. Networks & Heterogeneous Media, 2014, 9 (2) : 353-382. doi: 10.3934/nhm.2014.9.353

[11]

Oliver Jenkinson. Optimization and majorization of invariant measures. Electronic Research Announcements, 2007, 13: 1-12.

[12]

Siniša Slijepčević. Stability of invariant measures. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1345-1363. doi: 10.3934/dcds.2009.24.1345

[13]

Hiroshi Matsuzawa. On a solution with transition layers for a bistable reaction-diffusion equation with spatially heterogeneous environments. Conference Publications, 2009, 2009 (Special) : 516-525. doi: 10.3934/proc.2009.2009.516

[14]

Danhua Jiang, Zhi-Cheng Wang, Liang Zhang. A reaction-diffusion-advection SIS epidemic model in a spatially-temporally heterogeneous environment. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4557-4578. doi: 10.3934/dcdsb.2018176

[15]

Chengxia Lei, Jie Xiong, Xinhui Zhou. Qualitative analysis on an SIS epidemic reaction-diffusion model with mass action infection mechanism and spontaneous infection in a heterogeneous environment. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-18. doi: 10.3934/dcdsb.2019173

[16]

Danielle Hilhorst, Hideki Murakawa. Singular limit analysis of a reaction-diffusion system with precipitation and dissolution in a porous medium. Networks & Heterogeneous Media, 2014, 9 (4) : 669-682. doi: 10.3934/nhm.2014.9.669

[17]

Zhen-Hui Bu, Zhi-Cheng Wang. Curved fronts of monostable reaction-advection-diffusion equations in space-time periodic media. Communications on Pure & Applied Analysis, 2016, 15 (1) : 139-160. doi: 10.3934/cpaa.2016.15.139

[18]

Laurent Lévi, Julien Jimenez. Coupling of scalar conservation laws in stratified porous media. Conference Publications, 2007, 2007 (Special) : 644-654. doi: 10.3934/proc.2007.2007.644

[19]

Leda Bucciantini, Angiolo Farina, Antonio Fasano. Flows in porous media with erosion of the solid matrix. Networks & Heterogeneous Media, 2010, 5 (1) : 63-95. doi: 10.3934/nhm.2010.5.63

[20]

Cedric Galusinski, Mazen Saad. Water-gas flow in porous media. Conference Publications, 2005, 2005 (Special) : 307-316. doi: 10.3934/proc.2005.2005.307

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (64)
  • HTML views (132)
  • Cited by (0)

[Back to Top]